Persistent supraventricular tachycardia after volatile inhalational anaesthetic induction with sevoflurane in a pediatric patient
I Rubio Baines 1 , A Panadero Sánchez 2 , E Belinchón de Diego 3 , J Colombas 4 , A Martínez Alcaraz 5
Inhaled anaesthetic induction with sevoflurane is very common in the pediatric population. Sevoflurane systemic effects are widely known, while not all the side effects are known.
We present a four year-old child who developed a persistent supraventricular tachycardia after inhaled anaesthetic induction with sevoflurane. The arrhythmia did not end until sevoflurane was stopped and changed to an intravenous continuous perfusion of hypnotic drugs (propofol and remiphentanyl).
The exact mechanism for such a causal relationship with sevoflurane administration is unknown, and possible diagnoses include atrioventricular nodal reentry tachycardia (AVNRT) and the existence of an accessory pathway.
An episode of persistent supraventricular tachycardia with a clear causal relationship with sevoflurane administration is not found in the literature.